MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 10 ADVANCED; EMBOLIZATION COIL
Model Number 7110-0715
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned with the pusher, implant, and v-grip controller for analysis.The implant was returned separated from the pusher.The primary wind coils at the proximal portion of the implant were deformed and damaged.The implant was found to be stretched from the proximal to the middle.The monofilament was broken and did not exhibit a mushroom profile.The strain relief was unburnt and in good condition.The pusher contained stretched body coils near the hypotube transition.The proximal and distal solder joints were observed to be intact.The resistance was measured on the pusher and was within specification at 43.1 ohms.When the device was manipulated near the body coil- hypotube transition, the resistance reading fluctuated between 15 ohms and 50 ohms.The unit was tested with a v-grip and was found to register a green light in three directions and red in a single direction.The proximal end of the pusher was observed to contain a bend.The returned pusher was inserted into the returned v-grip and detachment was attempted.The v-grip failed to cycle and continually flashed red.Detachment was attempted with a new controller and the same flashing red light was observed.The lead wires were cut at the distal end of the pusher and resistance measured "overload" on a multimeter, but registered a green light on the v-grip.Based on the investigation analysis and available information, the reported complaint is confirmed.Attempts to run a detachment cycle on the returned pusher were unsuccessful.The root cause of the non-detachment is due to a short circuit near a damaged location at the pusher transition.The root cause of the damage/short could not be determined, but is suspected to be the result of handling.The stretched body coils near the transition and adjacent coil damage indicate a unit that was subject to forces that exceed specification, which could have impacted the integrity of the lead wires.The stretched proximal end of the implant and the monofilament profile are indicative of a detachment caused by over specification tensile force being placed on the device.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment of a ruptured aneurysm in the ophthalmic left internal carotid artery (ica), two coils were placed in the aneurysm without issue.A third coil was placed within the aneurysm but would not detach.The physician decided to remove the coil after two attempts of failed detachment.During removal, the coil detached into two (2) pieces in the microcatheter.Both segments were removed in their entirety from the patient along with the microcatheter.There was no reported patient injury as a result and the patient was reported to be stable post-operative.

Brand Name
HYDROFRAME 10 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8360252
Report Number2032493-2019-00033
Device Sequence Number1740145
Product Code HCG
UDI-Device Identifier00816777023711
UDI-Public(01)00816777023711(11)181024(17)230930(10)1810245PF
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K090357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number7110-0715
Device Lot Number1810245PF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR